Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 27, 2010, 1:59 PM EDT for Rockingham County, North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2010, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 27, 2010, 4:04 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:00 PM EDT | FLASH FLOOD | 2 Nne Reidsville, NC | HEAVY RAINS CAUSED FLASH FLOODING ALONG NORTH SCALES STREET, NEAR ACME STREET. |
| Jul 27, 2:00 PM EDT | FLASH FLOOD | Ene Reidsville, NC | HEAVY RAINS CAUSED FLASH FLOODING ALONG SOUTH SCALES STREET IN REIDSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WGUS51 KRNK 271759 FFWRNK NCC157-272100- /O.NEW.KRNK.FF.W.0068.100727T1759Z-100727T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 159 PM EDT TUE JUL 27 2010 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 500 PM EDT. * AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWSONVILLE...WENTWORTH...RUFFIN...REIDSVILLE...OREGON HILL... MAYFIELD...DRAPER AND HARRISONS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3625 7987 3652 7972 3655 7951 3624 7953 $$ JJ
2 follow-up statements
930 WGUS71 KRNK 271807 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 207 PM EDT TUE JUL 27 2010 NCC157-272100- /O.CON.KRNK.FF.W.0068.000000T0000Z-100727T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC- 207 PM EDT TUE JUL 27 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EASTERN ROCKINGHAM COUNTY... AT 159 PM EDT...WEATHER SPOTTERS AND LOCAL LAW ENFORCEMENT OFFICIALS REPORTED URBAN FLOODING IN WENTWORTH AND REIDSVILLE...PARTICULARLY AROUND THE ROCK CREEK BRIDGE IN WENTWORTH...AND SCALES STREET IN REIDSVILLE. HEAVY RAIN IS TAPERING OFF IN WENTWORTH...BUT WILL CONTINUE FOR THE NEXT 30 MINUTES IN THE REIDSVILLE AREA AND LIKELY MAKE THE FLOODING WORSE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWSONVILLE...WENTWORTH...RUFFIN...OREGON HILL...MAYFIELD...DRAPER AND HARRISONS CROSSROADS PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3625 7987 3652 7972 3655 7951 3624 7953 $$ JJ
495 WGUS71 KRNK 272004 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT TUE JUL 27 2010 NCC157-272014- /O.CAN.KRNK.FF.W.0068.000000T0000Z-100727T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC- 404 PM EDT TUE JUL 27 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN ROCKINGHAM COUNTY... FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3625 7987 3652 7972 3655 7951 3624 7953 $$ RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 10:20 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 27, 10:20 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 AM EDT TUE JUL 27 2010
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY THAT HAD STALLED ACROSS THE SOUTHERN
APPALACHIANS AND CAROLINAS WILL MOVE NORTH TODAY AND BRING AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. A
WARM AND HUMID AIR MASS WILL BE IN PLACE WEDNESDAY UNDER WEAK HIGH
PRESSURE. A STRONGER COLD FRONT IS EXPECTED TO PUSH THROUGH THE
AREA ON WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
APPARENT MCV OVER ERN KY/TN IS HANDLED BEST BY THE RUC THIS
MORNING...AND THE RUC TAKES THE VORT ACROSS ERN TN AND NW
NC...THEN SEWD INTO CENTRAL NC LATE THIS AFTERNOON. MEANWHILE...A
LINE OF TSTMS HAS DEVELOPED IN THE PVA AHEAD OF THE VORT JUST
SOUTH OF THE 850 MB FRONT WHERE PWATS ARE ARE 2.25 INCHES...OR
170% OF NORMAL. THIS IS A GOOD RECIPE FOR REPEAT TSTMS WITH VERY
HEAVY DOWNPOURS IN THE WESTERN MTNS OF SW VA...SO HAVE ISSUED A
FLASH FLOOD WATCH. GREATEST COVERAGE OF STORMS WILL BE DURING THE
DAY WITH THE VORT PASSAGE...BUT WITH SCATTERED COVERAGE IN THE
FCST INTO THIS EVENING...HAVE OPTED TO KEEP THE WATCH UP UNTIL
MIDNIGHT. HAVE RAISED THE POPS...AND HAVE ALSO LOWERED MAX TEMPS TODAY.
PREVIOUS DISCUSSION...
HAVE UPDATED THE FORECAST FOR BETTER COVERAGE OF SHOWERS/TSTMS
THIS MORNING. HAVE NOT ADJUSTED THE HIGH TEMPS AT THIS POINT...BUT
THEY MAY NEED TO BE LOWERED BECAUSE OF MORNING RAIN AND SKY COVER.
IN ADDITION...HIGHER POPS THIS AFTERNOON MAY NEED TO BE PUSHED
INTO THE LATE AFT/EVE TO GIVE TIME FOR THE ATMOSPHERE TO REHEAT
AND DE- STABILIZE.
PREVIOUS DISCUSSION...
FORECAST AREA GETS BACK INTO THE WARM SECTOR THIS MORNING. BY
THIS AFTERNOON CAPES ARE FORECAST TO BE AROUND 1000 J/KG WITH
BUFKIT SHOWING LITTLE TO NO CAP.
THE REMNANTS OF THE WEAK BOUNDARY IN THE AREA ALONG WITH SOME LOW
LEVEL CONVERGENCE WILL BE THE FORCING THAT WILL RESULT IN SCATTERED
TO NUMEROUS THUNDERSTORMS THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED SINCE 10Z/6AM
ACROSS MUCH OF THE FOOTHILLS AND PIEDMONT. HAVE UPDATED THE
FORECAST TO REFLECT THESE LATEST TRENDS ON RADAR.
ASIDE FROM THE STORMS...EXPECT SCATTERED TO BROKEN MID LEVEL
CLOUDS THIS MORNING...BUT THERE WILL STILL BE ENOUGH SUN TO RAISE
TEMPERATURES BACK UP INTO THE 80S AS SHOWN ON THE WARMER MAV
GUIDANCE.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
WAVERING BOUNDARY DWINDLES WEDNESDAY AS IT PUSHES BACK NORTH INTO
SW VA...IN RESPONSE TO A DECENT TROUGH/COLD FRONT ENTERING THE
GREAT LAKES. THIS BOUNDARY SHOULD CROSS THE CWA MORE SUCCINCTLY IN
COMPARISON TO THE PAST COUPLE. THE DEW POINTS FROM THE OP GFS LOOK
ABSURD ON WEDNESDAY TO OUR WEST...AND THIS COMBINED WITH THE
CONVECTIVE FEEDBACK VORT MAX ALONG THE SE COAST PRODUCES THE
WETTEST SOLUTION OF THE ENTIRE SHORT RANGE MODEL SUITE. WILL NOT
GO AS HIGH WITH POPS AS THAT MODEL SUGGESTS...HOWEVER LIKELY POPS
ARE WARRANTED IN THE FAVORED SW VA/NW NC CORRIDOR. SOME WARM
ADVECTION SHOULD ALLOW FOR SOME BREAKS OF SUN...ADDING TO THE
INSTABILITY WHICH IS GREATEST BLUE RIDGE AND WEST. FLOW REMAINS
WEAK SUCH THAT WETTER AREAS FROM RAIN OF THE PAST DAY OR SO MAY
EXPERIENCE WATER PROBLEMS...BUT THERE WILL BE AN OVERALL THREAT
DUE TO SLOW MOVING CELLS. MORE OF A WESTERLY FLOW IN THE
MID LEVELS...SHOULD SHOVE CONVECTION/OUTFLOW ALONG THE RIDGES MID DAY...TO
THE LOWLANDS EAST BY LATE DAY. MODELS USUALLY TOO DRY IN THIS
SCENARIO PIEDMONT/SOUTHSIDE.
WELL DESERVED COLD FRONT AND TASTE OF COOLER/DRIER AIR IS ON OUR
NW DOORSTEP FIRST PART OF THURSDAY. CONCENTRATED NW DOWNSLOPE FLOW
SHOULD BREAK APART AND ERODE THE MORE NUMEROUS SHWS/STORMS ALONG
SE WEST VA AS THEY TRY TO PENETRATE THE NEW RIVER VALLEY. AS IS
TYPICAL...SOME REDEVELOPMENT SHOULD OCCUR SOUTHSIDE AND PIEDMONT
LATER IN THE DAY. PRECIP SHOULD MAINLY BE OVER SECOND HALF OF
THURSDAY INTO THURSDAY EVENING.
INCOMING CONTINENTAL HIGH PRESSURE WILL REIGN BY THE END OF THE
WEEK PROVIDING A NOTICEABLY MORE COMFORTABLE FRIDAY WITH DEW POINTS
EVEN RUNNING CLOSE TO THE UPPER 50S INTO THE SOUTHSIDE/PIEDMONT.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
DRIER COOLER WEATHER CONTINUES INTO SATURDAY NIGHT...POSSIBLY
SUNDAY. ON SUNDAY OR MONDAY...A WARM FRONT WILL BRING WARMING
TEMPERATURES AND AN INCREASE CHANCE FOR SCATTERED THUNDERSTORMS.
SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED FRIDAY AND SATURDAY.
TEMPERATURES BEGIN TO MODERATE BACK TO NORMAL SUNDAY AND MONDAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
MSAS ANALYSIS WAS STILL SHOWING A LOWE LIFTED INDEX AND CAPES
FROM 800 J/KG OVER THE SOUTHEAST COUNTY WARNING AREA AT 05Z.
SCATTERED SHOWERS SCATTERED THUNDERSTORMS WERE IN THE VICINITY OF
THE ROA AND LYH AIRPORT AND WERE APPROACHING BLF FROM THE WEST.
FOR NOW THE LIGHTNING DETECTION NETWORK IS NOT PICKING UP A LOT
OF CLOUD TO GROUND STRIKES SO JUST HAVE VCSH IN THE TAF...BUT
ADDED A CB DESCRIPTION TO THE CLOUDS.
MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
THIS AFTERNOON/EVENING WHICH WILL SIGNIFICANTLY INCREASE THE
THREAT OF MVFR TO LOCALIZED IFR RESTRICTIONS FOR ALL
AIRPORTS...MAINLY FROM 18Z-00Z.
THE AIR MASS WILL REMAIN WARM AND UNSTABLE WEDNESDAY...AND
SCATTERED DIURNAL CONVECTION IS EXPECTED...WITH THE GREATEST
COVERAGE LIKELY IN THE MTNS. ANOTHER COLD FRONT IS EXPECTED TO
MOVE THROUGH THE AREA FROM THE NORTH ON THURSDAY WITH MORE SHOWERS/TSTMS
AND POSSIBLE MVFR CEILINGS AND VISIBILITIES.
HIGH PRESSURE AND VFR CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY.
&&
.HYDROLOGY...
TRAINING TSTMS WITH VERY HEAVY DOWNPOURS ARE EXPECTED THIS
AFTERNOON. RAINFALL RATES WILL BE VERY HIGH...WITH PWATS OF 2.25
INCHES. THERE IS A HIGH CHANCE OF 2 INCH RAINFALL AMOUNTS...AND A
POSSIBILITY OF SCATTERED LOCATIONS WITH 3 INCHES OR MORE. FFG FOR
1 HOUR IN 1.5 TO 2 INCHES...AND 3 HRS IS 2.25 TO 2.75 INCHES.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ007-009-010-012-
015.
NC...NONE.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ042.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/JJ
SHORT TERM...KM
LONG TERM...RCS
AVIATION...AMS/REB
HYDROLOGY...Hazardous weather outlook, Jul 27, 10:14 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1014 AM EDT TUE JUL 27 2010 VAZ007-009-010-012-015-WVZ042-281415- TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER- 1014 AM EDT TUE JUL 27 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY OF THESE INTENSE STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AHEAD OF A COLD FRONT. THE MAIN THREAT FROM ANY OF THESE STRONGER STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>005-018>020-VAZ011-013-014-016-017-032-033-043-281415- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN- GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- 1014 AM EDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY OF THESE INTENSE STORMS MAY PRODUCE STRONG GUSTY WINDS AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AHEAD OF A COLD FRONT. THE MAIN THREAT FROM ANY OF THESE STRONGER STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ006-VAZ018>020-022>024-034-035-044>047-058-059-WVZ043>045-281415- CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD- AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE-SUMMERS-MONROE-GREENBRIER- 1014 AM EDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AHEAD OF A COLD FRONT. THE MAIN THREAT FROM ANY OF THESE STRONGER STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Jul 27, 11:25 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 AM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TORNADO 3 SSE BARRETT 36.48N 80.94W
07/26/2010 F0 SURRY NC NWS STORM SURVEY
TORNADO CONFIRMED NEAR LOW GAP. ESTIMATED 80 MPH WINDS.
1.5 MILE TRACK...100 YARDS WIDE. TOUCHED DOWN 36.51
LATITUE AND -80.85 LONGITUDE AT 938 PM. LIFTED AT ABOVE
LOCATION AND TIME. NUMEROUS TREES DOWN IN THE PATH...AND
TWO STRUCTURES WITH MINOR ROOF DAMAGE.
&&
JJACKSONSpecial weather statement, Jul 27, 11:40 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1140 AM EDT TUE JUL 27 2010 NCZ002-003-VAZ015-016-032-271645- ALLEGHANY NC-CARROLL VA-GRAYSON VA-PATRICK VA-SURRY NC- 1140 AM EDT TUE JUL 27 2010 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...SOUTHERN CARROLL...WESTERN GRAYSON...SOUTHERN PATRICK AND SURRY COUNTIES... AT 1137 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ENNICE... MOVING EAST AT 20 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS OF A HALF TO ONE INCH IS POSSIBLE FROM THIS STORM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BARRETT AROUND 1145 AM...CUMBERLAND KNOB AROUND 1150 AM...PIPERS GAP AROUND 1155 AM...LOW GAP AROUND NOON... LAMBSBURG...AND MOUNTAIN PARK AROUND 1210 PM AND BOTTOM AROUND 1215 PM. LAT...LON 3660 8044 3631 8074 3653 8113 3668 8107 RCS
Special weather statement, Jul 27, 11:44 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1144 AM EDT TUE JUL 27 2010
NCZ004-005-VAZ017-032-033-043-271645-
FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-
1144 AM EDT TUE JUL 27 2010
...STRONG THUNDERSTORMS WILL AFFECT FLOYD...FRANKLIN...HENRY...
PATRICK...ROCKINGHAM AND STOKES COUNTIES...
AT 1142 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PILOT TO
5 MILES SOUTHEAST OF FLOYD TO 5 MILES NORTHWEST OF STUART...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BUFFALO RIDGE AROUND 1150 AM...TERRYS
FORK...AND CHARITY AROUND 1155 AM...STUART AROUND NOON...CHECK...AND
ENDICOTT AROUND 1210 PM...FAIRY STONE STATE PARK AROUND 1220 PM AND
CRITZ AROUND 1225 PM.
LAT...LON 3646 7998 3663 8050 3667 8048 3668 8046
3670 8046 3690 8034 3708 8029 3701 7989
3673 7981
RCSLocal storm report, Jul 27, 11:47 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 AM EDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TORNADO 4 W BOTTOM 36.48N 80.84W
07/26/2010 F0 SURRY NC NWS STORM SURVEY
TORNADO CONFIRMED NEAR LOW GAP. ESTIMATED 80 MPH WINDS.
1.5 MILE TRACK...100 YARDS WIDE. TOUCHED DOWN 36.51
LATITUE AND -80.85 LONGITUDE AT 938 PM. LIFTED AT ABOVE
LOCATION AND TIME. NUMEROUS TREES DOWN IN THE PATH...AND
TWO STRUCTURES WITH MINOR ROOF DAMAGE.
&&
JJACKSONSpecial weather statement, Jul 27, 12:44 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1244 PM EDT TUE JUL 27 2010
NCZ004-005-VAZ032-043-271745-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-
1244 PM EDT TUE JUL 27 2010
...STRONG THUNDERSTORMS WILL AFFECT HENRY...PATRICK...ROCKINGHAM AND
STOKES COUNTIES...
AT 1240 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF MARTINSVILLE CITY TO 4 MILES NORTH OF DANBURY...MOVING
SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE AS THIS
LINE OF CONVECTION TRACKS ACROSS THE AREA. EXPECT WIND GUSTS TO 30
MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MARTINSVILLE CITY...HORSE PASTURE...AND
DANBURY AROUND 1250 PM...PRESTONVILLE AROUND 1255 PM...MARTINSVILLE
AIRPORT...AND AYERSVILLE AROUND 100 PM...RIDGEWAY...RIDGEWAY...AND
DILLARD AROUND 105 PM AND PRICE AROUND 110 PM.
LAT...LON 3625 8001 3648 8033 3679 7996 3656 7971
3655 7972 3655 7969 3642 7955 3624 7978
RCSSpecial weather statement, Jul 27, 1:26 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
126 PM EDT TUE JUL 27 2010
NCZ020-271830-
YADKIN NC-
126 PM EDT TUE JUL 27 2010
...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...
AT 122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEBO...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR YADKINVILLE AROUND 135 PM...COURTNEY AROUND
155 PM...SHACKTOWN AROUND 200 PM...EAST BEND AROUND 210 PM AND
HUNTSVILLE AROUND 230 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3614 8081 3627 8074 3625 8066 3628 8062
3623 8044 3612 8044 3611 8045 3609 8050
3604 8050 3604 8061
JJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:38 PM EDT | Special Weather Statement | RNK | Yadkin | 67 min |
| Jul 26, 8:54 PM EDT | Special Weather Statement | RNK | Surry | 66 min |
| Jul 26, 9:07 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 68 min |
| Jul 26, 9:28 PM EDT | Flash Flood Warning | RNK | Surry | 117 min |
| Jul 26, 9:41 PM EDT | Tornado Warning | RNK | Surry | 49 min |
| Jul 26, 11:08 PM EDT | Special Weather Statement | RNK | Wilkes | 37 min |
| Jul 26, 11:21 PM EDT | Special Weather Statement | RNK | Yadkin | 39 min |
| Jul 27, 12:03 AM EDT | Special Weather Statement | RNK | Wilkes | 42 min |
| Jul 27, 12:22 AM EDT | Special Weather Statement | RNK | Stokes | 53 min |
| Jul 27, 10:03 AM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes, Yadkin | 18 hr |
| Jul 27, 11:40 AM EDT | Special Weather Statement | RNK | Surry | 65 min |
| Jul 27, 12:44 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
| Jul 27, 1:26 PM EDT | Special Weather Statement | RNK | Yadkin | 64 min |
| Jul 27, 5:25 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Surry, Wilkes | 65 min |
| Jul 27, 7:07 PM EDT | Special Weather Statement | RNK | Yadkin | 53 min |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.